Alert archive / Wyoming / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Cheyenne, WY

July 19, 2014

NWS Cheyenne, WY issued this red flag warning at Jul 19, 2014, 12:41 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2014, 12:41 PM MDT (18:41 UTC)
Expired
Jul 19, 2014, 8:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WWUS85 KCYS 191841
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1241 PM MDT SAT JUL 19 2014

...CRITICAL FIRE WEATHER CONDITIONS FOR THE UPPER NORTH PLATTE
BASIN THIS AFTERNOON...

.WARM AND BREEZY CONDITIONS WILL PERSIST FOR THE UPPER NORTH
PLATTE BASIN FOR SEVERAL MORE HOURS. WEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES AS
LOW AS 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER. WINDS SHOULD
BEGIN TO DIMINISH BY EARLY EVENING. 

WYZ306-200200-
/O.NEW.KCYS.FW.W.0006.140719T1841Z-140720T0200Z/
UPPER NORTH PLATTE RIVER BASIN-
1241 PM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 306...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER 
  BASIN.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...WARM AND DRY CONDITIONS COMBINED WITH GUSTY WINDS WILL
  CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HAMMER
1 follow-up statement
663 
WWUS85 KCYS 200154
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
754 PM MDT SAT JUL 19 2014

WYZ306-200300-
/O.EXP.KCYS.FW.W.0006.000000T0000Z-140720T0200Z/
UPPER NORTH PLATTE RIVER BASIN-
754 PM MDT SAT JUL 19 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 306...

WINDS HAVE EASED AND RELATIVE HUMIDITIES HAVE RISEN ENOUGH TO
ALLOW THE RED FLAG WARNING TO EXPIRE.

$$

RE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 11:47 AM MDT, 54 minutes earlier.

Area forecast discussion, Jul 19, 11:47 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MDT SAT JUL 19 2014

.UPDATE...
ISSUED AT 1029 AM MDT SAT JUL 19 2014

VERY WARM ACROSS MUCH OF THE AREA THIS AFTN WITH A STRONG THERMAL
RIDGE IN PLACE OVER THE CENTRAL ROCKIES. SFC TEMPS ARE ALREADY IN
THE LOW TO MID 80S OUTSIDE OF THE MOUNTAINS AND HIGH VALLEYS...AND
ADDITIONAL STRONG HEATING IS LIKELY WITH PLENTY OF SUNSHINE AND
WESTERLY DOWNSLOPE WINDS. WENT AHEAD AND INCREASED FCST HIGHS BY
ANOTHER DEGREE OR TWO. CANNOT RULE OUT AN ISOLATED SHOWER OR WEAK
TSTM ALONG AND EAST OF I25 LATE THIS AFTN OR EARLY EVE. MODEST
LLVL CONVERGENCE ALONG A SFC TROUGH MOVING EAST ACROSS THE CWA
WOULD BE THE PRIMARY FOCUS FOR THIS ACTIVITY...BUT COVERAGE WILL
BE SPARSE WITH SUCH WARM AIR ALOFT. WITH SUPPORT FROM THE 12Z NAM
QPF AND HRRR COMPOSITE REFLECTIVITY...ADDED ISOLATED POPS TO THOSE
AREAS LATER TODAY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)

ISSUED AT 220 AM MDT SAT JUL 19 2014

TODAY...WEAK SHORTWAVE TROUGH ALOFT MOVES SOUTHEAST IN NORTHWEST
FLOW ALOFT THIS AFTERNOON OVER THE WESTERN DAKOTAS...WITH A LOW
LEVEL CONVERGENCE AXIS JUST NORTHEAST OF OUR COUNTIES...SO WILL KEEP
IT DRY FOR OUR COUNTIES THIS AFTERNOON.

TONIGHT...DRY WEST LOW AND MID LEVEL FLOW PREVAILS...THUS A CLEAR
AND RELATIVELY MILD NIGHT.

SUNDAY...NORTHERN PERIPHERY OF THE RIDGE ALOFT RESIDES OVER OUR
COUNTIES. MODELS PROG SOME MID LEVEL MONSOONAL MOISTURE OVER OUR
WESTERN COUNTIES IN THE AFTERNOON...THUS CANNOT RULE OUT ISOLATED
LATE DAY THUNDERSTORMS OVER AND NEAR THE MOUNTAINS...DRY ELSEWHERE
DUE TO WARM MID LEVEL TEMPERATURES SUPPRESSING CONVECTIVE INITIATION.

SUNDAY NIGHT...FLOW ALOFT TURNS SOUTHWEST. EARLY EVENING
THUNDERSTORMS EXPECTED TO DISSIPATE WITH LOSS OF DAYTIME HEATING.

MONDAY...NEXT WEAK SHORTWAVE TROUGH ALOFT MOVES OVER NORTHERN
WYOMING AND WESTERN SOUTH DAKOTA...WITH ENOUGH MID LEVEL MOISTURE
FOR ISOLATED LATE DAY THUNDERSTORMS OVER OUR NORTHERN COUNTIES FROM
DOUGLAS TO LUSK TO CHADRON...DRY ELSEWHERE WITH WARM MID LEVEL
TEMPERATURES SUPPRESSING THUNDERSTORM DEVELOPMENT.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 220 AM MDT SAT JUL 19 2014

FRONTAL BOUNDARY STAYS NORTH OF THE CWFA OVER NORTHERN WYOMING
MONDAY NIGHT INTO TUESDAY. DOES NOT REALLY MOVE INTO THE AREA
UNTIL TUESDAY NIGHT. KEPT THE FORECAST DRY AS BOTH THE GFS AND
ECMWF SHOW POPS OFF TO THE EAST OF THE AREA.

NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE WEDNESDAY
NIGHT AS A SHORTWAVE MOVES THROUGH THE RIDGE THATS OVER THE STATE.
BOTH THE GFS AND ECMWF SHOW QPF OVER OUR EASTERN ZONES DURING THIS
TIME. GOING TO BE PRETTY WARM NEXT WEEK WITH 700MB TEMPERATURES
REACHING +18C BY FRIDAY. WILL LIKELY NEED TO RAISE TEMPERATURES AS
THE WEEK DRAWS ON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1138 AM MDT SAT JUL 19 2014

AN UNEVENTFUL AVIATION PERIOD SHAPING UP WITH VFR CONDITIONS
PREVAILING. BAND OF HIGH-LEVEL CIRRUS PASSING OVERHEAD EARLY THIS
AFTERNOON WILL GIVE WAY TO A FEW SHALLOW AFTERNOON BUILDUPS.
LIMITED MOISTURE AVAILABLE WILL KEEP ALL OF THE ACTIVITY VERY
HIGH BASED...BETWEEN 12-15KFT AGL. WOULD NOT RULE OUT A FEW
SPRINKLES FROM THIS ACTIVITY LATE THIS AFTERNOON...BUT CONFIDENCE
IS NOT ENOUGH TO INCLUDE ANY MENTION IN THE TERMINALS AT THIS
TIME. WEST/SOUTHWEST WINDS WILL OCCUR AT SE WY SITES AND
SOUTH/SOUTHEAST WINDS OVR THE WRN NEBRASKA PANHANDLE LOCATIONS.

&&

.FIRE WEATHER...
ISSUED AT 220 AM MDT SAT JUL 19 2014

LOWEST HUMIDITIES THIS AFTERNOON AROUND 15 PERCENT WITH GUSTY
WEST WINDS FROM RAWLINS TO LARAMIE. MINIMUM HUMIDITIES SLIGHTLY
HIGHER ON SUNDAY WITH GUSTY WEST WINDS AGAIN FROM RAWLINS TO
LARAMIE. SIMILAR HUMIDITIES AGAIN ON MONDAY WITH GUSTY WEST WINDS
ALONG AND WEST OF A LARAMIE TO LUSK LINE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...HAMMER
SHORT TERM...RUBIN
LONG TERM...CLAYCOMB
AVIATION...HAHN
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 19, 3:25 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
325 AM MDT SAT JUL 19 2014

WYZ101>119-200930-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
325 AM MDT SAT JUL 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
TODAY MAINLY AROUND THE MOUNTAINS. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-200930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
325 AM MDT SAT JUL 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.